Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Weaning off BCP

Discussion in 'Medications that can cause Hair Loss' started by 3boys, Jul 8, 2012.

  1. 3boys

    3boys Guest

    I am currently taking Mircette - supposedly hair friendly, but low on estrogen. Hair is still shedding, not entirely sure what from, after about year (so many triggers!). I've gained weight and have very sore breasts from this BCP and possibly the hair shedding as well (not sure). I read a post on a BCP website from a girl that slowly weaned off bcps by cutting them down by a 1/4 for two months, another 1/4 for two months, etc. in order to avoid side effects, one being the massive post Bcp shed.

    I'm thinking about this as I am thinking that putting artificial hormones in my body may be keeping it unbalanced at all times.

    has anyone done this successfully? or I wonder if this will just make matters worse by slowly going off. ugh.
     
  2. megan99

    megan99 Established Member

    Joined:
    Oct 17, 2009
    Messages:
    128
    Likes Received:
    0
    Dislikes Received:
    0
    Years ago I successfully weaned myself off of Diane 35. The problem is I don't remember how I did it.

    I am now on Desogen and want to get off because among other reasons it gives my spider veins.

    I plan on taking this product http://www.pureprescriptions.com/phyto-b-bezwecken/p620

    I will either quit cold turkey or do one day desogen one day phyto-b.

    The issue I have with cutting down on desogen slowly is not knowing if half a pill for instance still shuts down the ovaries or not.

    Good luck and I think you can do it. The reason for a TE shed is the abrupt drop in hormones once you quit- if we can avoid that I think it should be okay.
     
  3. dupko

    dupko Guest

    :lost:
     
  4. megan99

    megan99 Established Member

    Joined:
    Oct 17, 2009
    Messages:
    128
    Likes Received:
    0
    Dislikes Received:
    0
    I didn't know I posted a link to a company to buy the product. There are a few places to buy it.

    I have no experience with it myself. Only testimonies from users online. I take that with a grain of salt of course.

    If anyone has info or experience with this product please post.

    This was just my plan on weaning off Desogen. I plan to do it in a couple more months. It gave me bad spider-viens.
     
  5. Jenk

    Jenk Established Member

    Joined:
    Sep 4, 2014
    Messages:
    262
    Likes Received:
    4
    Dislikes Received:
    0
    I would just bone up on all your nutrients.. magnesium glycinate 400 per day to get your hormone levels back up there..possibly vitex... for progesterone. Get blood work monitered by doctor as you are going off.. each month so you can get on top of trying to fix issues as they come up? I have thyroid so mine was monitored closely for a while.. but they didn't believe Iron was an issue and it turns out I am anemic.. and starting to actually have periods off loestrin (this drug basically stops most women from bleeding at all) I lost even more iron. I have read people on other forums asking if there is a way to ween off BC and the answer is no. :(
     

Share This Page